Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 34, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at May 13, 2012, 9:14 PM MDT for Otero County, New Mexico; Hudspeth County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2012, 9:14 PM MDT (03:14 UTC)
- Expired
- May 13, 2012, 10:15 PM MDT
- In force
- 61 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
Counties Otero County, NM, Hudspeth County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 3.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 3896 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
140
WUUS54 KEPZ 140314
SVREPZ
NMC035-TXC229-140415-
/O.NEW.KEPZ.SV.W.0034.120514T0314Z-120514T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
914 PM MDT SUN MAY 13 2012
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO...
NORTH CENTRAL HUDSPETH COUNTY IN SOUTHWEST TEXAS...
* UNTIL 1015 PM MDT
* AT 908 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 15 MILES SOUTHWEST OF TIMBERON...MOVING SOUTHEAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
TIMBERON...
PINON...
OTERO MESA...
CORNUDAS MOUNTAINS...
CROW FLATS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3180 10559 3241 10608 3281 10570 3262 10534
3253 10534 3253 10517 3240 10494
TIME...MOT...LOC 0314Z 310DEG 27KT 3246 10583
$$
MACBLAIN2 follow-up statements
577
WWUS54 KEPZ 140342
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
942 PM MDT SUN MAY 13 2012
NMC035-TXC229-140415-
/O.CON.KEPZ.SV.W.0034.000000T0000Z-120514T0415Z/
HUDSPETH TX-OTERO NM-
942 PM MDT SUN MAY 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
OTERO AND NORTH CENTRAL HUDSPETH COUNTIES UNTIL 1015 PM MDT...
AT 934 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH WAS LOCATED 19
MILES SOUTH OF TIMBERON...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
PINON...
OTERO MESA...
CORNUDAS MOUNTAINS...
CROW FLATS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3180 10559 3222 10589 3274 10558 3262 10534
3253 10534 3253 10517 3240 10494
TIME...MOT...LOC 0341Z 310DEG 27KT 3233 10565
$$
MACBLAIN854
WWUS54 KEPZ 140411
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1011 PM MDT SUN MAY 13 2012
NMC035-TXC229-140422-
/O.EXP.KEPZ.SV.W.0034.000000T0000Z-120514T0415Z/
HUDSPETH TX-OTERO NM-
1011 PM MDT SUN MAY 13 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTERO AND NORTH
CENTRAL HUDSPETH COUNTIES WILL EXPIRE AT 1015 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 3180 10559 3222 10589 3274 10558 3262 10534
3253 10534 3253 10517 3240 10494
TIME...MOT...LOC 0412Z 310DEG 27KT 3218 10544
$$
MACBLAINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 10:52 AM MDT, 10 hours 22 minutes earlier.
Area forecast discussion, May 13, 10:52 AM MDT, 10 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1052 AM MDT SUN MAY 13 2012 .SYNOPSIS... EAST TO SOUTHEAST WINDS WILL PUSH MOIST UNSTABLE AIR INTO NEW MEXICO AND WESTERN TEXAS TODAY AND MONDAY WHILE UPPER DISTURBANCES AND A COLD FRONT ENTER THE REGION. THIS WEATHER PATTERN WILL GENERATE SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND TOMORROW WITH A FEW STORMS PRODUCING HAIL AND DAMAGING WINDS. FOR THE REMAINDER OF THE WEEK WESTERLY WINDS WILL BRING WARM DRY WEATHER TO THE BORDERLAND. && .DISCUSSION... REGIONAL WEATHER PATTERN THE NEXT TWO DAYS WILL INCLUDE AN EAST- WEST ORIENTED WELL DEFINED TROUGH ALOFT DROPPING SLOWLY SOUTHWARD INTO THE SOUTHERN ROCKIES. MODELS INDICATE A SHORT WAVE WILL RACE EASTWARD AHEAD OF MAIN SYSTEM ACROSS THE CWA THIS AFTERNOON/THIS EVENING WITH PRIMARY TROUGH AXIS MOVING SOUTHWARD THROUGH NEW MEXICO AND WESTERN TEXAS MONDAY AFTERNOON.CONCURRENTLY AT THE SURFACE HIGH PRESSURE EAST OF THE ROCKIES COMBINED WITH TROUGHING OVER ARIZONA WILL SUSTAIN LOW LEVEL EASTERLY FLOW WITH TRANSPORT OF SOMEWHAT MOIST UNSTABLE AIR TODAY/TONIGHT. MONDAY MORNING A RATHER STRONG COLD FRONT WILL PUSH TO THE SOUTHWEST ACROSS THE CWA CAUSING COOLER TEMPERATURES. HOWEVER EASTERLY FLOW BEHIND THE FRONT WILL SUSTAIN INFLOW OF MOISTURE. AIR MASS WILL BE MOIST AND UNSTABLE TODAY AND MONDAY WITH DEWPOINTS EXCEEDING 40 AND PRECIPITABLE WATER FROM .5 TO .75 OVER CENTRAL AND EASTERN ZONES. MOISTURE BELOW AND SOME COOLING ALOFT WILL RESULT IN CAPES AROUND 500 TO 1000 J/KG TODAY/THIS EVENING AND AGAIN ON MONDAY WITH LIFT FROM UPPER WAVES AND COLD FRONT GENERATING DEEP CONVECTION...MAINLY EAST OF THE RIO GRANDE. PRONOUNCED WIND SHEAR WILL EXIST AS LOW LEVEL EASTERLY FLOW WILL EXIST UNDER 40 KT MID LEVEL WESTERLY WINDS TODAY AND UNDER 40 KT NORTHWESTERLY FLOW ON MONDAY. THUS STORM ROTATION AND ATTENDANT SEVERE WEATHER IS EXPECTED...ESPECIALLY LARGER HAIL AS WEST BULB ZERO LEVELS WILL BE AT OR BELOW 8000 FEET AGL. AFTER TROUGH MOVES SOUTH MONDAY AFTERNOON A SHORT WAVE UPPER RIDGE WILL DRIFT ACROSS THE ROCKY MOUNTAINS BRINGING WARMER DRY WEATHER MID WEEK. ZONAL GRADIENTS ALOFT WITH WEAK LEE TROUGH TO THE EAST WILL INDUCE DEEP WESTERLY FLOW LATER PERIODS WITH VERY WARM DRY WEATHER CONTINUING INTO NEXT WEEKEND. && .AVIATION...VALID 14/00Z-15/00Z. RIO GRANDE VALLEY EAST...SCT TSTMS DVLPG OVER NEXT FEW HOURS. FEW COULD BECOME NEAR SEVERE WITH LARGE HAIL AND GUSTY WINDS. ISOLD IFR VSBY CIG WITH THESE STRONG STORMS. STORMS BECOMING ISOLD AFT 04Z. WEST OF RIO GRANDE VALLEY...ISOLD TSTMS DVLPG WITH A FEW AREAS OF IFR VSBY CIG WITH STRONGEST STORMS. SMALL HAIL IS POSSIBLE WITH SOME OF THESE STORMS. STORMS DISSIPATING AFT 04Z. THUNDERSTORMS REDEVELOPING ALL AREAS AFT 18Z MONDAY. && .FIRE WEATHER... UNSEASONABLY MOIST AIRMASS WILL PERSIST TODAY...ALTHOUGH DEW POINTS FROM DEMING WEST WILL DECREASE THIS AFTERNOON. TROUGH ALOFT WILL PASS OVER THE ZONES THIS AFTERNOON AND WITH THE HELP OF UNSTABLE AIR...PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE WESTERN FIRE ZONES SHOULD SEE LESS ACTIVITY. STORMS COULD BECOME STRONG...ESPECIALLY EAST OF THE RIO GRANDE VALLEY...AND PRODUCE MODERATE SIZED HAIL ALONG WITH GUSTY WINDS. COOL FRONT PUSHES WEST ACROSS THE AREA TONIGHT AND MAY AID IN KEEPING THUNDERSTORMS GOING ALL NIGHT. MOIST AIRMASS WILL REMAIN IN PLACE FOR MONDAY...THOUGH UPPER LOW WILL DROP SOUTH OVER THE EASTERN ZONES FOR THE BEST CHANCE OF THUNDERSTORMS. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL TODAY AND MONDAY. MIN RH'S WILL FALL TO THE TEENS OVER THE WESTERN FIRE ZONES THIS AFTERNOON...WHILE REMAINING IN THE 20S/30S PERCENT OVER THE EASTERN ZONES. RIDGE OF HIGH PRESSURE BUILDS OVER NEW MEXICO TUESDAY AND BEYOND FOR A GRADUAL DRYING OUT AND WARMING UP. TEMPERATURES SHOULD BE BACK WELL ABOVE NORMAL BY WEDNESDAY...WITH MIN RH'S BACK TO MORE NORMAL READINGS IN THE TEENS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 63 77 58 82 61 / 30 30 10 0 0 SIERRA BLANCA 56 72 55 76 58 / 40 40 10 10 0 LAS CRUCES 53 74 52 80 54 / 30 20 10 0 0 ALAMOGORDO 53 72 51 75 55 / 40 30 10 0 0 CLOUDCROFT 37 52 33 60 36 / 50 50 20 10 10 TRUTH OR CONSEQUENCES 51 73 48 78 51 / 30 20 0 0 10 SILVER CITY 49 68 47 75 49 / 20 30 10 10 10 DEMING 51 76 51 80 53 / 10 20 0 0 0 LORDSBURG 52 79 52 81 56 / 10 10 0 0 0 WEST EL PASO METRO 62 77 59 80 61 / 30 20 10 0 0 DELL CITY 46 71 44 75 52 / 40 50 10 10 10 FORT HANCOCK 58 76 58 82 59 / 30 30 10 10 0 LOMA LINDA 54 66 51 75 54 / 40 40 10 10 0 FABENS 59 78 56 81 59 / 30 30 10 10 0 SANTA TERESA 59 76 54 80 56 / 30 20 10 0 0 WHITE SANDS HQ 62 72 54 78 63 / 30 30 10 0 0 JORNADA RANGE 44 74 45 78 46 / 30 20 10 0 0 HATCH 50 73 49 78 51 / 20 20 10 0 0 COLUMBUS 58 78 51 83 60 / 10 10 0 0 0 OROGRANDE 58 75 53 79 58 / 40 30 10 0 0 MAYHILL 43 55 38 62 43 / 60 50 20 10 10 MESCALERO 39 57 35 65 38 / 50 50 20 10 10 TIMBERON 40 59 37 64 40 / 50 50 20 10 10 WINSTON 47 64 42 74 44 / 30 30 10 10 10 HILLSBORO 50 67 49 75 51 / 20 20 0 10 10 SPACEPORT 53 72 50 77 54 / 30 20 10 0 0 LAKE ROBERTS 42 75 40 81 42 / 20 30 10 10 10 HURLEY 46 72 46 78 49 / 10 30 0 10 10 CLIFF 39 77 42 86 45 / 10 20 0 0 10 MULE CREEK 37 72 41 83 40 / 10 10 0 0 0 FAYWOOD 46 70 46 77 48 / 20 30 0 10 10 ANIMAS 52 83 52 86 56 / 10 10 0 0 0 HACHITA 49 84 48 85 52 / 10 10 0 0 0 ANTELOPE WELLS 54 84 54 87 54 / 10 0 0 0 0 CLOVERDALE 52 76 52 82 51 / 0 10 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH/HEFFNER
Hazardous weather outlook, May 13, 6:16 AM MDT, 14 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 616 AM MDT SUN MAY 13 2012 NMZ401>417-TXZ418>424-141230- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 616 AM MDT SUN MAY 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT MODEL DATA SHOWS CONDITIONS FOR THIS AFTERNOON TO LOOK QUITE SIMILAR TO YESTERDAY'S. HOWEVER ADDITIONAL MOISTURE... INSTABILITY...AND DYNAMICS ASSOCIATED WITH AN APPROACHING SHORT WAVE DISTURBANCE...A BACKDOOR COLD FRONT...AND AN UPPER LOW SHOULD MAKE THUNDERSTORM ACTIVITY MORE WIDESPREAD EAST OF THE RIO GRAND THIS AFTERNOON AND OVERNIGHT. WE ALSO BELIEVE THERE IS POTENTIAL FOR SEVERE WEATHER TO BE ASSOCIATED WITH THESE STORMS. THE STORM PREDICTION CENTER HAS OUTLINED THE EASTERN PORTION OF THE FORECAST AREA WITH A SLIGHT RISK FOR SEVERE HAIL AND WIND. THUS EXPECT TO SEE SOME SEVERE THUNDERSTORM WARNINGS ISSUED WITH GUSTY OUTFLOW WINDS AND LARGE HAIL HIGHLIGHTED AS THE RATIONALE FOR THE WARNINGS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MUCH THE SAME...STORM ACTIVITY WITH SOME SEVERE STORMS...EXPECTED FOR MONDAY AS THE COLD FRONT PUSHES WESTWARD THROUGH THE REGION...AND THE UPPER TROUGH DROPS SOUTH ACROSS THE REGION. TUESDAY THE STORM CHANCES DROP AS DRIER AIR BEGINS TO MOVE IN. WEDNESDAY ONWARD THE FORECAST WILL BE DRY AND WARMER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS ARE ENCOURAGED TO MONITOR LOCAL STORM AFFECTS TODAY AND REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN REAL TIME. BIRD
In the hours before
Special weather statement, May 13, 6:59 PM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 659 PM MDT SUN MAY 13 2012 NMZ412-414-415-140130- CENTRAL TULAROSA BASIN NM-SACRAMENTO MOUNTAINS ABOVE 7500 FEET NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM- 659 PM MDT SUN MAY 13 2012 ...STRONG THUNDERSTORM THREATENING NORTHERN OTERO COUNTY THROUGH 730 PM MDT... AT 652 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 18 MILES NORTH OF TULAROSA...MOVING SOUTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... TULAROSA... MESCALERO... BENT... THREE RIVERS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MACBLAIN
Local storm report, May 13, 8:00 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
800 PM MDT SUN MAY 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 1 W SACRAMENTO 32.79N 105.58W
05/13/2012 E0.88 INCH OTERO NM PUBLIC
SOME NICKLE SIZE MOSTLY DIME SIZE HAIL.
&&
EVENT NUMBER EPZ1200202
FKSpecial weather statement, May 13, 8:03 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 803 PM MDT SUN MAY 13 2012 NMZ414-416-417-140300- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-OTERO MESA NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM- 803 PM MDT SUN MAY 13 2012 ...STRONG THUNDERSTORMS THREATENING EASTERN OTERO COUNTY THROUGH 900 PM MDT... AT 756 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 15 MILES EAST OF TIMBERON...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. LOCALLY HEAVY RAIN IS LIKELY WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PINON... CROW FLATS... MACBLAIN
Local storm report, May 13, 8:04 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
804 PM MDT SUN MAY 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 2 SSE CLOUDCROFT 32.92N 105.72W
05/13/2012 M1.00 INCH OTERO NM TRAINED SPOTTER
&&
EVENT NUMBER EPZ1200203
TRIPOLISpecial weather statement, May 13, 8:23 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 823 PM MDT SUN MAY 13 2012 NMZ417-TXZ421-140315- OTERO MESA NM-SALT BASIN TX- 823 PM MDT SUN MAY 13 2012 ...STRONG THUNDERSTORMS THREATENING SOUTHEASTERN OTERO AND NORTHEASTERN HUDSPETH COUNTIES THROUGH 915 PM MDT/1015 PM CDT/... AT 817 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 28 MILES NORTHEAST OF CORNUDAS...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SALT FLAT... DELL CITY... MACBLAIN
Local storm report, May 13, 8:44 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EL PASO TX
844 PM MDT SUN MAY 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 1 ENE TULAROSA 33.08N 106.01W
05/13/2012 M1.25 INCH OTERO NM TRAINED SPOTTER
0642 PM HAIL 6 E LA LUZ 32.98N 105.84W
05/13/2012 M0.75 INCH OTERO NM TRAINED SPOTTER
0652 PM HAIL MOUNTAIN PARK 32.95N 105.82W
05/13/2012 E1.00 INCH OTERO NM TRAINED SPOTTER
SPOTTER REPORTED HAIL THE SIZE OF QUARTERS IN MOUNTAIN
PARK
0730 PM HAIL 2 SSE CLOUDCROFT 32.92N 105.72W
05/13/2012 M1.00 INCH OTERO NM TRAINED SPOTTER
0735 PM HAIL 1 W SACRAMENTO 32.79N 105.58W
05/13/2012 E0.88 INCH OTERO NM PUBLIC
SOME NICKLE SIZE MOSTLY DIME SIZE HAIL.
&&
EVENT NUMBER EPZ1200199 EPZ1200200 EPZ1200201 EPZ1200203 EPZ1200202
TRIPOLIThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 6:35 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 55 min |
| May 13, 7:27 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 43 min |
| May 14, 3:04 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 41 min |
| May 14, 1:03 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 42 min |
| May 14, 1:44 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 31 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.